MAUDE Adverse Event Report: ABBOTT VASCULAR INC. STARCLOSE SE; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. STARCLOSE SE; DEVICE, HEMOSTASIS, VASCULAR
Model Number 14679-05
Medical Device Problem Codes Difficult to Insert (1316); Off-Label Use (1494); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 1494 - patient selection.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of the calcified right common femoral artery using a starclose device after an antegrade right leg angiogram procedure using a 6f sheath.Reportedly, a lot of resistance was felt when inserting the exchange sheath over the guide wire.The sheath was re-adjusted; however, resistance got worse.The sheath was pulled out and was noted to be torn/split on the bottom.The physician believes it was an angle issue.A non-abbott device was used to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The starclose se device was used in an area of calcified plaque.It should be noted that the electronic starclose instructions for use (ifu), states: do not deploy the clip in areas of calcified plaque.It is unknown if the ifu deviation contributed to the reported difficulties.The reported difficulties and subsequent treatment appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
STARCLOSE SE
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20248485
Report Number2024168-2024-11037
Device Sequence Number7291905
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public(01)08717648175060(17)260110(10)4032041
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model Number14679-05
Device Catalogue Number14679-05
Device Lot Number4032041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown